Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS Brownsville, TX

May 15, 2015Hidalgo County, Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at May 15, 2015, 2:39 PM CDT for Hidalgo County, Kenedy County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 2:39 PM CDT (19:39 UTC)
Expired
May 15, 2015, 4:30 PM CDT
In force
111 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Hidalgo County, TX, Kenedy County, TX

The radar

The Brownsville radar (KBRO), 92 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2417 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WGUS54 KBRO 151939
FFWBRO
TXC215-261-152130-
/O.NEW.KBRO.FF.W.0022.150515T1939Z-150515T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
239 PM CDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 430 PM CDT
    
* AT 236 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  VERY HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF 
  OVER 3 INCHES OF RAINFALL HAS FALLEN WITHIN THE WARNED AREA AND  
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RUDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2664 9769 2660 9783 2661 9796 2655 9797
      2651 9810 2666 9812 2679 9781

$$

SCHOLL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 12:45 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 15, 12:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1245 PM CDT FRI MAY 15 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THUNDERSTORM COMPLEX TO THE NW SLOWLY DRIFTING SEWD.
SOME THUNDERSTORM ACTIVITY MAY REACH KMFE AND KHRL LATER THIS
AFTERNOON...SO HAVE ADDED SOME RESTRICTIONS. KBRO LESS LIKELY FOR
THUNDERSTORMS AT THIS TIME. WINDS WILL GENERALLY REMAIN FROM THE
SOUTHEAST 15G25 THROUGH THE AFTERNOON BEFORE DECREASING TO 10 TO
15 OVERNIGHT. CIGS STILL EXPECTED TO FALL TO AROUND 2000 DURING
THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 547 AM CDT FRI MAY 15 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...LIFR TO MVFR CEILINGS HAVE DEVELOPED OVER THE PAST
SEVERAL HOURS WITH LIGHT WINDS AT THE SURFACE. THUS...THE UPCOMING
TAF ISSUANCE WILL REFLECT THESE POORER CEILING CONDITIONS. VFR
WILL RESUME AFTER SUNRISE THIS MORNING WITH RISING CEILINGS AND
BREEZY WINDS. A TEMPO HAS BEEN ADDED FOR A FEW OF THE AFTERNOON
HOURS TO ACCOUNT FOR THE POSSIBLE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS AT THE AERODROMES TODAY. MVFR STRATUS WILL RETURN
TONIGHT WITH SURFACE WINDS DIMINISHING TO ONLY MODERATE LEVELS.

PREV DISCUSSION... /ISSUED 418 AM CDT FRI MAY 15 2015/

SHORT TERM /NOW THROUGH SATURDAY/...TRANQUIL WEATHER PREVAILING
WITHIN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY RIGHT NOW. NEAREST
WEATHER OF ANY NOTE IS WEAKENING CONVECTION OVER COAHUILA STATE IN
NEIGHBORING MEXICO...WITH ANVIL PRECIPITATION HEADING MORE TOWARDS
CRP CWFA THAN THE BRO CWFA.

TODAY...STORM PREDICTION CENTER HAS ALL OF DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY IN A GENERAL RISK OF THUNDERSTORMS. SHORTWAVE WILL
APPROACH FROM THE SOUTHWEST WITHIN THE SOUTHWEST-TO-NORTHEAST 500 MB
FLOW OVERHEAD...WHICH WILL INITIATE CONVECTION WITHIN THE BRO
CWFA...AIDED BY DAYTIME HEATING AND PRECIPITABLE WATER VALUES NEAR 2
INCHES. NO INDICATION RIGHT NOW THAT ANY OF THE CONVECTION WILL BE
STRONG OR SEVERE. HOWEVER...IF ANY CONVECTION DEVELOPS OR TRAINS
OVER PORTIONS OF BROOKS COUNTY...ESPECIALLY NEAR FALFURRIAS...FLASH
FLOOD WARNINGS MAY BE NEEDED GIVEN THE CURRENT STATE OF LOS OLMOS
CREEK RUNNING THROUGH THE CITY. INHERITED HIGH TEMPERATURES LOOKED
TOO COOL GIVEN OBSERVED THURSDAY HIGHS...SO INHERITED HIGHS WERE
INCREASED BY A DEGREE ACROSS THE ENTIRE FORECAST AREA.

TONIGHT...ISOLATED CONVECTION LEFTOVER FROM THE DAYTIME...OR MOVING
INTO THE BRO CWFA FROM NEIGHBORING MEXICO...WILL PRODUCE AN ISOLATED
PRECIPITATION CHANCE. OVERNIGHT LOWS WERE A LITTLE TOO COOL GIVEN
RECENT OVERNIGHT TEMPERATURE TRENDS...THUS WARMER LOWS ARE FORECAST.

SATURDAY...PRECIPITABLE WATER VALUES DROP CLOSER TO 1.7 INCHES. AND
WITH SURFACE WINDS INCREASING AND NO REAL ENERGY PASSING OVERHEAD...
DRY WEATHER IS EXPECTED. THE SLIGHTLY DRIER AIR AND RESULTING LESSER
CLOUD COVER SHOULD ALLOW TEMPERATURES TO BE 2 TO 5 DEGREES WARMER
THAN HIGHS EXPECTED FOR FRIDAY.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...A SERIES OF UPPER
LEVEL LOWS WILL MOVE NORTHEAST ACROSS THE GREAT BASIN...THE
CENTRAL PLAINS AND THE GREAT LAKES REGION THROUGH PERIOD AS
SOUTHWEST FLOW ALOFT CONTINUES OVERHEAD. ABUNDANT
MOISTURE...SOUTHWEST FLOW ALOFT AND DAILY CONVECTION ALONG THE
SIERRA MADRES...SHOULD SUPPORT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS DEEP SOUTH TEXAS THROUGH THURSDAY.
DIFFERENCES CONTINUE BETWEEN THE GFS/ECMWF FOR QPF AMOUNTS. THE
GFS IS WETTER AND THE ECWMF DRIER...SO WILL LEAN TOWARDS A GFS/ECMWF
BLEND FOR NOW. TEMPERATURES THROUGH THE PERIOD ARE EXPECTED TO BE
NEAR TO SLIGHTLY ABOVE NORMAL...WITH HIGH TEMPERATURES GENERALLY IN
THE UPPER 80S TO LOWER 90S AND LOW TEMPERATURES IN THE 70S.

MARINE...NOW THROUGH SATURDAY...BUOY 42020 REPORTED SOUTHEAST WINDS
AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS SLIGHTLY OVER
3.5 FEET WITH A PERIOD OF 6 SECONDS AT 02 CDT/07 UTC. MODERATE WINDS
AND SEAS ARE EXPECTED ALONG THE LOWER TEXAS COAST TODAY THROUGH
TONIGHT WITH SURFACE HIGH PRESSURE IN CONTROL OVER THE WESTERN GULF
OF MEXICO. THE INTERACTION BETWEEN THE HIGH AND A LOW PRESSURE
SYSTEM THAT WILL MOVE INTO THE CENTRAL PLAINS WILL INCREASE WINDS
AND BUILD SEAS ALONG THE LOWER TEXAS COAST ON SATURDAY...RESULTING
IN SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY.

SATURDAY NIGHT THROUGH TUESDAY...SMALL CRAFT EXERCISE CAUTION OR
SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE SATURDAY
NIGHT INTO EARLY MONDAY AS A TIGHT PRESSURE GRADIENT PERSISTS
ALONG THE LOWER TEXAS COAST. MARINE CONDITIONS IMPROVE SLIGHTLY BY
LATE MONDAY INTO TUESDAY WITH LIGHT TO MODERATE WINDS AND MODERATE
SEAS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ248>253.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

64/64
Hazardous weather outlook, May 15, 12:23 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1223 PM CDT FRI MAY 15 2015

TXZ248>257-161730-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1223 PM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7PM FOR
ZAPATA...STARR...JIM HOGG...BROOKS...HIDALGO AND KENEDY COUNTIES.
ANY PERSISTENT OR HEAVY RAINFALL OVER RECENTLY FLOODED
AREAS...ESPECIALLY WITHIN STARR AND BROOKS COUNTIES...WILL HAVE
THE ABILITY TO CREATE SOME ADDITIONAL FLOODING...WITH FLASH FLOOD
WARNINGS POSSIBLE IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH THROUGH THE ENTIRE FORECAST
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-161730-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1223 PM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 15, 12:57 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1257 PM CDT FRI MAY 15 2015

TXZ250-151845-
BROOKS TX-
1257 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY UNTIL
145 PM CDT...

AT 1256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FALFURRIAS JUNIOR HIGH SCHOOL...OR NEAR FALFURRIAS...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK...CANTU ADDITION AND
BROOKS COUNTY DETENTION CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2726 9799 2723 9799 2703 9811 2710 9830
      2726 9825
TIME...MOT...LOC 1756Z 202DEG 17KT 2714 9818

MILLER
Special weather statement, May 15, 1:26 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 PM CDT FRI MAY 15 2015

TXZ251-151915-
KENEDY TX-
126 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KENEDY COUNTY UNTIL
215 PM CDT...

AT 125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY SHERIFFS OFFICE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE AND SARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2726 9773 2727 9771 2727 9769 2728 9765
      2724 9763 2724 9759 2711 9770 2721 9787
      2725 9785 2724 9784 2725 9782 2727 9782
      2727 9780 2728 9779 2728 9776
TIME...MOT...LOC 1825Z 211DEG 30KT 2723 9774

MILLER

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 11:54 AM CDTAreal Flood AdvisoryBROBrooks3 hr
May 15, 12:19 PM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata7 hr
May 15, 12:57 PM CDTSpecial Weather StatementBROBrooks48 min
May 15, 1:17 PM CDTFlash Flood WarningBROBrooks118 min
May 15, 1:26 PM CDTSpecial Weather StatementBROKleberg49 min
May 15, 1:43 PM CDTSpecial Marine WarningBRO92 min
May 15, 1:57 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy48 min
May 15, 2:06 PM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy114 min
May 15, 2:19 PM CDTTornado WarningBROHidalgo, Kenedy, Willacy26 min
May 15, 2:30 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy30 min
May 15, 2:35 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo25 min
May 15, 2:57 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy33 min
May 15, 2:58 PM CDTSpecial Marine WarningBRO92 min
May 15, 2:58 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo32 min
May 15, 3:03 PM CDTTornado WarningBROKenedy42 min
May 15, 3:15 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Kenedy, Willacy2 hr
May 15, 4:00 PM CDTSevere Thunderstorm WarningBROHidalgo30 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy50 min
May 15, 4:48 PM CDTFlash Flood WarningBROHidalgo2 hr
May 15, 5:20 PM CDTAreal Flood WarningBROHidalgo, Kenedy, Willacy6 hr
May 15, 5:28 PM CDTSpecial Weather StatementBROCameron, Willacy47 min
May 15, 5:58 PM CDTAreal Flood AdvisoryBROWillacy2 hr
May 15, 6:02 PM CDTSpecial Marine WarningBRO118 min
May 15, 6:29 PM CDTSpecial Weather StatementBROWillacy46 min
May 15, 6:37 PM CDTAreal Flood AdvisoryBROHidalgo113 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.